Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2022, 8:16 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 74 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2022, 8:16 PM EDT (00:16 UTC)
- Expired
- May 21, 2022, 9:30 PM EDT
- In force
- 74 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 85 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 9:14 PM EDT | TSTM WND DMG | Jamestown, NY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:19 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
939
WUUS51 KBUF 220016
SVRBUF
NYC009-013-029-220130-
/O.NEW.KBUF.SV.W.0018.220522T0016Z-220522T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
816 PM EDT Sat May 21 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Western Cattaraugus County in western New York...
Southwestern Erie County in western New York...
Chautauqua County in western New York...
* Until 930 PM EDT.
* At 814 PM EDT, a cluster of severe thunderstorms is moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Jamestown, Dunkirk, Fredonia, Allegany State Park, Evans,
Westfield, Lakewood, Gowanda, Silver Creek and Falconer.
This includes the following highways...
Interstate 90 between exits 61 and 57A.
Interstate 86 between exits 4 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 7976 4228 7973 4231 7976 4258 7925
4260 7919 4263 7916 4274 7894 4200 7890
4200 7976
TIME...MOT...LOC 0014Z 237DEG 39KT 4202 8010
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Reynolds1 follow-up statement
900
WWUS51 KBUF 220112
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
912 PM EDT Sat May 21 2022
NYC009-013-029-220130-
/O.CON.KBUF.SV.W.0018.000000T0000Z-220522T0130Z/
Cattaraugus NY-Erie NY-Chautauqua NY-
912 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN CATTARAUGUS...SOUTHWESTERN ERIE AND CHAUTAUQUA
COUNTIES...
At 912 PM EDT, a severe thunderstorm was located near Lake Erie State
Park, or near Fredonia, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Jamestown, Dunkirk, Fredonia, Allegany State Park, Evans, Westfield,
Lakewood, Gowanda, Silver Creek and Falconer.
This includes the following highways...
Interstate 90 between exits 61 and 57A.
Interstate 86 between exits 6 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4200 7959 4227 7975 4228 7973 4231 7976
4258 7925 4260 7919 4263 7916 4274 7894
4200 7890
TIME...MOT...LOC 0112Z 237DEG 39KT 4236 7939
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ReynoldsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:33 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 21, 6:33 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 633 PM EDT Sat May 21 2022 .SYNOPSIS... Warm and humid conditions will support some showers and thunderstorms this evening, which may produce heavy rain, gusty winds, and hail. Unsettled weather will become more widespread tonight and especially Sunday...as a nearly stalled cold front will finally plow through the region. Expansive high pressure will support fair weather with cooler more comfortable conditions Monday and Tuesday. && .NEAR TERM /THROUGH SUNDAY/... IR Satellite imagery shows a large area of convection approaching from Ohio. Meanwhile storms have developed out ahead of this along the lake breeze east of Lake Erie. Wind profiles continue to show ample shear to support strong to severe thunderstorms. In addition to gusty winds, we've gotten a few reports of large hail from earlier storms. Based on this a Severe Thunderstorm Watch was issued for most of Western New York through midnight. There remains a concern for heavy rain given high PWATs over 1.3 inches and potential for merging/training convection. Will also have to monitor areas which get heavy rain along the lake breeze, since the second wave of storms could potentially push some area creeks to bankfull across the Western Southern Tier. SPC continues to highlight entire area in slight risk for mainly damaging winds and marginally severe hail. Sunday will be rather unsettled throughout all of our forecast area...as the stalled out cold front to the west will finally push through the region from west to east with fairly widespread showers and possible thunderstorms. Best chance for strong to severe storms will be only the far eastern sections in the early afternoon. Thunder over far western NY will be regulated to some rumbles of thunder through midday. Temps will tumble post-frontal into the mid 50s to lower 60s western NY and into the 60s Genesee valley eastward. Some models continue to suggest that the front will be more anabatic in nature...which would favor more areas of just rain rather than showers and storms, especially western NY. In either case looks like quite a different day compared to the summertime heat and humidity of today. Looking likely that the bulk of the day will not be favorable for outdoor activities. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Cooler and drier, a few showers will linger east of Lake Ontario Sunday night but overall a fantastic start to the work week is on tap. Sfc high to our west will advance east passing by to our north on Monday then off into the Canadian Maritimes on Tuesday. Below normal highs expected Monday with low to mid 60s. With the departing sfc high Tuesday, developing east to southeast flow will promote a warm up into the 70s. One thing to keep an eye on will be overnight lows Monday night...light winds and clear skies will 'likely' promote good radiational cooling. The typical colder spots across the S. Tier and east of Lake Ontario will potentially have to deal with some frost. For now...will keep an eye on this potential. Tuesday night...deepening low advancing out of Oklahoma and its warm front extending east will bring low end chances for a few showers. Otherwise...most locations will 'likely' see dry conditions overnight. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Unsettled weather returns for the majority of the long term portion of the forecast. Wednesday into Thursday, a mid level ridge and surface high pressure will slide eastward from New England and into the Northern Atlantic. Meanwhile, a southern stream longwave trough digging across the central Plains will slowly phase with a lower amplitude northern stream trough, eventually forming a mid level closed low. The associated surface low will deepen as it tracks northeast from the Midwest across the Great Lakes region. This system will ultimately bring a prolonged period of wet weather, with several shortwaves rounding the base of the main trough as an attendant warm front lifts through the region from the south, before slowly pushing a cold front through the area from the west to close out the week. In terms of more sensible weather, shower chances will increase from west to east through the day Wednesday and into Wednesday evening as one of the aforementioned shortwaves ejects northeast out ahead of the approaching warm front. Shower activity will remain elevated through Friday afternoon, with diurnal cycling generally expanding coverage and introducing chances for a few thunderstorms in the afternoon hours each day. Likewise, some breaks in the precip and lower tstorm chances will be more common during the nighttime hours. Western portions of the CWA will overall maintain higher shower chances through the period in closer proximity to the track of the shortwaves and the approaching cold front off to the west. The main cold front will finally push through the region on Friday, with the area slowly drying out from west to east by Friday night. Saturday then looks to be mainly dry with clearing skies as a broad upper level ridge builds in from the west. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Widespread thunderstorms will move across Western NY this evening, impacting KBUF/KIAG/KJHW between 23Z - 04Z. MVFR cigs will become somewhat widespread during the course of tonight as showers and storms will be found over parts of the region. This will mainly be the case west of the Genesee valley as a convective disturbance arrives to enhance the activity. Cigs will likely further lower to IFR levels late tonight...especially across the Southern Tier. Outlook... Sunday...MVFR to IFR with showers and thunderstorms. Monday and Tuesday...Mainly VFR. Wednesday...Mainly VFR with a chance of showers. Thursday...MVFR to VFR. Showers and thunderstorms likely. && .MARINE... There will be the risk for some thunderstorms...especially this evening over Lake Erie and western Lake Ontario. Mariners should pay attention for possible marine warnings and/or statements for this activity. Otherwise...the slow progression of a cold front through the Lower Great Lakes tonight will weaken the sfc pressure and allow winds and waves to generally subside. As the front pushes east of the region on Sunday and high pressure builds in from the Upper Great Lakes...freshening winds and become westerly. This will lead to choppy conditions on the eastern half of Lake Ontario...but again...conditions for small craft advisories are not expected to be met. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/RSH NEAR TERM...Apffel/JLA/RSH SHORT TERM...AR LONG TERM...PP AVIATION...Apffel/JLA/RSH MARINE...Apffel/JLA/RSH
Hazardous weather outlook, May 21, 6:23 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 623 PM EDT Sat May 21 2022 NYZ005-010-012>014-019>021-085-222230- Northern Cayuga-Northern Erie-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 623 PM EDT Sat May 21 2022 ...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms may produce strong or damaging winds, hail, and heavy rain through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-011-222230- Niagara-Orleans-Monroe-Wayne-Genesee- 623 PM EDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Thunderstorms may produce strong or damaging winds, hail, and heavy rain through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-222230- Oswego-Jefferson-Lewis- 623 PM EDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Thunderstorms may produce strong or damaging winds and hail late this afternoon through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front crossing the region on Sunday will generate more thunderstorms, some of which may be strong to severe. The main risk with the stronger storms will be damaging wind gusts, marginally severe hail and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-222230- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 623 PM EDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. Thunderstorms may produce strong or damaging winds and hail late this afternoon through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-222230- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 623 PM EDT Sat May 21 2022 ...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms may produce strong or damaging winds and hail late this afternoon through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-SLZ022-024-222230- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 623 PM EDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, May 21, 6:33 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
633 PM EDT Sat May 21 2022
NYZ001-002-010-212300-
Orleans NY-Niagara NY-Northern Erie NY-
633 PM EDT Sat May 21 2022
...Strong thunderstorm will impact portions of north central Erie,
Niagara and western Orleans Counties through 700 PM EDT...
At 632 PM EDT, Doppler radar was tracking strong thunderstorms over
Niagara County moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Tonawanda, Amherst, Medina,
Grand Island, Newfane, Pendleton, Lewiston, Youngstown, Middleport,
Fort Niagara State Park, Sanborn, Ridgeway, Shelby, Wilson,
Lyndonville, Barker and Cambria Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
western New York.
&&
LAT...LON 4331 7904 4340 7864 4342 7842 4316 7825
4313 7838 4313 7846 4311 7847 4298 7899
4300 7902 4306 7900 4308 7908 4311 7906
4312 7907 4315 7904 4325 7906 4329 7909
TIME...MOT...LOC 2232Z 236DEG 24KT 4308 7902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ReynoldsLocal storm report, May 21, 6:46 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 N NIAGARA FALLS 43.10N 79.02W
05/21/2022 E0.70 INCH NIAGARA NY PUBLIC
&&
HSKSpecial weather statement, May 21, 6:51 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
651 PM EDT Sat May 21 2022
NYZ019-020-212345-
Chautauqua NY-Cattaraugus NY-
651 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of Cattaraugus and
southeastern Chautauqua Counties through 745 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Falconer, or 11 miles northeast of Jamestown, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olean, Salamanca, Allegany State Park, Falconer, Ashford, Arcade,
Allegany, Franklinville, St. Bonaventure, Ashford Hollow, Weston
Mills, Frewsburg, Yorkshire, Hinsdale, Great Valley, New Albion,
Conewango, Ellington, Leon and Carrollton.
This includes Interstate 86 between exits 13 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.
&&
LAT...LON 4200 7920 4228 7922 4251 7858 4254 7847
4252 7846 4252 7844 4200 7834
TIME...MOT...LOC 2251Z 245DEG 30KT 4216 7904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, May 21, 7:05 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
705 PM EDT Sat May 21 2022
NYZ001-010-220000-
Niagara NY-Northern Erie NY-
705 PM EDT Sat May 21 2022
...Strong thunderstorms will impact portions of northeastern Erie
and Niagara Counties through 800 PM EDT...
At 704 PM EDT, Doppler radar was tracking strong thunderstorms
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Niagara Falls, North Tonawanda, Lockport, Kenmore,
Tonawanda, Amherst, Williamsville, Grand Island, Newfane, Pendleton,
Lewiston, Middleport, Sanborn, Barker, Clarence Center, Cambria
Center, Pendleton Center, Ransomville and Gasport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.
&&
LAT...LON 4314 7904 4318 7905 4341 7852 4341 7848
4305 7847 4292 7890 4296 7893 4296 7897
4303 7901 4306 7900 4307 7904 4310 7907
4311 7906 4312 7907
TIME...MOT...LOC 2304Z 242DEG 20KT 4300 7900
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, May 21, 7:42 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
742 PM EDT Sat May 21 2022
NYZ001>003-010-011-220045-
Orleans NY-Genesee NY-Monroe NY-Niagara NY-Northern Erie NY-
742 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of northeastern Erie,
southeastern Niagara, Orleans, northern Genesee and western Monroe
Counties through 845 PM EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or near Medina, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarence, Batavia, Brockport, Medina, Albion, Hilton, Hamlin Beach
State Park, Pembroke, Spencerport, Akron, Byron, Scottsville,
Churchville, Middleport, Oakfield, Holley, Waterport, Point Breeze,
Lakeside Beach State Park and Kent.
This includes Interstate 90 between exits 48A and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.
&&
LAT...LON 4327 7860 4341 7804 4339 7778 4301 7776
4296 7860
TIME...MOT...LOC 2341Z 243DEG 29KT 4314 7845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReynoldsLocal storm report, May 21, 7:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 W CELORON 42.10N 79.29W
05/21/2022 CHAUTAUQUA NY 911 CALL CENTER
DOWNED TREE ON LONGVIEW ROAD IN CELORON.
&&
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:25 PM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| May 21, 8:31 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Orleans | 29 min |
| May 21, 8:53 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Monroe, Ontario, Wayne, Wyoming | 55 min |
| May 21, 9:10 PM EDT | Special Marine Warning | BUF | 95 min | |
| May 21, 9:21 PM EDT | Special Marine Warning | BUF | 36 min | |
| May 21, 9:46 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 30 min |
| May 21, 9:53 PM EDT | Special Marine Warning | BUF | 100 min | |
| May 21, 10:42 PM EDT | Special Weather Statement | BUF | Oswego | 33 min |
| May 21, 11:31 PM EDT | Special Weather Statement | BUF | Lewis | 29 min |
| May 22, 1:22 PM EDT | Small Craft Advisory | BUF | 7 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.